Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 46, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jun 23, 2007, 1:15 PM CDT for Webb County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2007, 1:15 PM CDT (18:15 UTC)
- Expired
- Jun 23, 2007, 3:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Whole counties
County Webb County, TX
The radar
The Corpus Christi radar (KCRP), 179 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 6.3 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1705 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KCRP 231816 FFWCRP TXC479-232015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 115 PM CDT SAT JUN 23 2007 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL WEBB COUNTY IN SOUTH TEXAS * UNTIL 315 PM CDT * AT 111 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED 3/4 TO 1 INCH AMOUNTS OF RAINFALL HAS FALLEN IN THE WARNED AREA WITH ADDITIONAL 1 TO 2 INCHES POSSIBLE. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...LAREDO AND ORVIL. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 2763 9915 2736 9916 2734 9944 2767 9957 $$ TE
1 follow-up statement
000 WGUS74 KCRP 231949 FFSCRP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 246 PM CDT SAT JUN 23 2007 TXC479-232015- WEBB- INCLUDING THE CITY OF LAREDO 246 PM CDT SAT JUN 23 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR SOUTH CENTRAL WEBB COUNTY... AT 240 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT LAW ENFORCEMENT WERE SETTING UP BARRICADES AROUND TWO STREET INTERSECTIONS ON THE SOUTH SIDE OF LAREDO DUE TO STREET FLOODING. THE THUNDERSTORM THAT PRODUCED THE HEAVY RAINFALL ACROSS THE WARNED AREA HAS WEAKENED. HOWEVER...ADDITIONAL THUNDERSTORMS ARE EXPECTED THROUGH THE REMAINDER OF THE AFTERNOON. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ORVIL AND LAREDO MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 2763 9915 2736 9916 2734 9944 2767 9957 $$ TE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 9:40 AM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, Jun 23, 9:40 AM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
940 AM CDT SAT JUN 23 2007
.UPDATE...GIVEN MOIST AND UNSTABLE ENVIRONMENT THAT IS IN PLACE
ACROSS S TX...SHORT WAVES...DAYTIME HEATING AND LATEST RADAR
TRENDS WITH PRECIP S OF THE CWA MOVG N...AM GOING TO INCREASE POPS
TO LIKELY ACROSS THE CWA FOR THIS AFTERNOON. UPDATES WILL BE OUT
SHORTLY.
&&
.PREV DISCUSSION... /ISSUED 353 AM CDT SAT JUN 23 2007/
SHORT TERM (TODAY THROUGH SUNDAY)...WET PATTERN CONTINUES TO REMAIN
IN PLACE THROUGH THE PERIOD. PERSISTENT UPPER LEVEL DISTURBANCE AS
WELL AS DAYTIME HEATING WILL CONTINUE TO BE THE PRIMARY FORCING
MECHANISMS. PWATS ARE PROGGED TO FLUCTUATE BETWEEN 1.8 AND 2.2
INCHES THROUGHOUT THE PERIOD. CURRENT MODELS SHOW HIGHEST PWATS
REMAINING ACROSS THE RIO GRANDE PLAINS THROUGH TODAY...THEN SLOWING
SHIFTING OFF TO THE EAST THROUGH SUNDAY. THESE FACTORS...ALONG WITH
VIRTUALLY NO CAP IN PLACE WILL RESULT IN SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS DEVELOPING EACH DAY. WILL GRADE POPS FROM
HIGH END CHANCE ACROSS THE RIO GRANDE PLAINS TO CHANCE POPS ACROSS
THE EAST TODAY/TONIGHT. AS HIGHER CONCENTRATION OF MOISTURE SHIFTS
OFF TO THE EAST SUNDAY...WILL GRADE POPS FROM CHANCE POPS OUT WEST
TO HIGH END CHANCE POPS EAST. FLASH FLOOD WATCH WILL CONTINUE TO
REMAIN IN EFFECT THROUGH SATURDAY EVENING FOR
LASALLE...MCMULLEN...WEBB AND DUVAL COUNTIES DUE TO VERY SATURATED
GROUND FROM PREVIOUS RAIN AND THE CONTINUED PRECIP CHANCES. MAX
TEMPS WILL REMAIN BELOW CLIMO DUE TO THICK CLOUD COVER AND PRECIP.
WINDS WILL GENERALLY BE WEAK TO MODERATE WITH HIGHER GUSTS POSSIBLE
NEAR STORMS.
AVIATION...CURRENT RADAR TRENDS SHOW SCATTERED RAIN SHOWERS
DEVELOPING ACROSS THE AREA WHICH MAY RESULT IN PATCHY MVFR
CIGS/VSBYS THROUGH MID MORNING. OTHERWISE VFR CIGS WILL PREVAIL
THROUGH THIS EVENING. CONVECTION WILL BECOME SCATTERED TO NUMEROUS
DURING THE AFTERNOON/EVENING HOURS FROM WITH IFR/LIFR CIGS/VSBYS
ACCOMPANYING THE STRONGEST STORMS.
MARINE...WEAK TO MODERATE ONSHORE FLOW WILL PERSIST THROUGH THE
PERIOD AS LOW PRESSURE REMAINS OVER WEST TEXAS. THERE WILL BE A
CHANCE OF SHOWERS AND THUNDERSTORMS...WITH HIGHER GUSTS POSSIBLE
WITH THE STRONGER STORMS.
LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)...AN UNSETTLED WX PATTERN
IS EXPECTED TO CONTINUE THROUGH MUCH OF THE WEEK. THE MAIN TRIGGERS
FOR CONVECTION WL BE A PERSISTENT SHEAR AXIS AND DAYTIME HEATING.
THE ACTUAL MID-LVL SHEAR AXIS WL INITIALLY LIE ACROSS THE CWA AND
THEN BEGIN TO RETROGRADE WESTWARD BY MIDWEEK. SOUTH TX WL REMAIN ON
THE DIFLUENT MOIST SIDE OF THIS SHEAR AXIS THROUGH TUE. PWS WL
REMAIN 1.8-2.1 INCHES ACROSS THE CWA THROUGH TUE. WITH NO CAP IN
PLACE AND THE OTHER FAVORABLE FACTORS MENTIONED EARLIER...SCATTERED
TO NUMEROUS CONVECTION WL BE THE RESULT. AS THE INFLUENCE FROM THE
SHEAR AXIS BEGINS TO WANE ON WED...PCPN CHCS WL BEGIN TO LOWER AS
CONVECTION BECOMES LESS AND LESS FOCUSED. BY THU AND FRI...THE
DYNAMICS WL BE OVER WITH AND THE MOISTURE CONTENT WL HAVE DIMINISHED
TO MORE MARGINAL LVLS. AS A RESULT...WL GRADUALLY SHOW A SUBTLE
DRYING TREND FOR THE WED-FRI TIMEFRAME. WL KEEP TEMPS SLIGHTLY
BELOW CLIMO THROUGH TUE. WL SHOW A SUBTLE WARMING TREND FROM WED
AND BEYOND DUE TO THE GRADUAL DRYING OUT PROCESS. THE OVERALL
GRADIENT WL PICK UP ON MONDAY AND TUESDAY...PEAKING ON MONDAY
NIGHT. MARGINAL SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO
DEVELOP BY MONDAY NIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 85 75 87 76 88 / 70 40 50 30 50
VICTORIA 85 73 87 74 87 / 70 40 50 30 60
LAREDO 87 74 91 78 94 / 70 50 40 30 20
ALICE 86 73 87 74 91 / 70 50 50 30 40
ROCKPORT 86 77 87 79 87 / 60 40 40 30 60
COTULLA 86 72 88 75 92 / 70 50 40 30 20
KINGSVILLE 86 74 87 75 90 / 70 40 50 30 50
NAVY CORPUS 85 77 87 79 87 / 70 40 40 20 50
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: DUVAL...LA SALLE...MCMULLEN...WEBB.
GM...NONE.
&&
TE/81...SHORT TERM
WC/87...LONG TERMHazardous weather outlook, Jun 23, 5:47 AM CDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 547 AM CDT SAT JUN 23 2007 GMZ230-235-250-255-270-275-TXZ229>234-239>247-241100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 547 AM CDT SAT JUN 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGHOUT SOUTH TEXAS. HOWEVER...THE GREATEST CHANCE WILL BE ACROSS THE RIO GRANDE PLAINS. RAINFALL AMOUNTS WILL GENERALLY BE BETWEEN 1/4 TO 1/2 INCH ACROSS THE EAST AND 1/2 TO 1 INCH ACROSS THE WEST. ISOLATED AMOUNTS OF 1 TO 3 INCHES WILL BE POSSIBLE...ESPECIALLY ACROSS WESTERN PORTIONS OF SOUTH TEXAS. A FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH THIS EVENING FOR LASALLE...MCMULLEN...WEBB AND DUVAL COUNTIES DUE TO SATURATED SOILS FROM PREVIOUS RAIN AND THE CONTINUED PRECIP CHANCES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SLOW MOVING LOW PRESSURE AREA COMBINED WITH TROPICAL MOISTURE WILL GENERATE SCATTERED THUNDERSTORMS THROUGH TUESDAY ACROSS SOUTH TEXAS. SEVERAL INCHES OF RAINFALL WILL BE POSSIBLE ACROSS PORTIONS OF SOUTH TEXAS. LOCALIZED FLOODING MAY BE A PROBLEM AT TIMES ACROSS SOUTH TEXAS DUE TO THE RECENT HEAVY RAINS AND WET SOILS. RAINFALL WILL BEGIN TO DIMINISH BY WEDNESDAY AS THE LOW PRESSURE AREA MOVES AWAY FROM SOUTH TEXAS AND THE TROPICAL MOISTURE DECREASES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KR/MB
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.